MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 701102
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter involved in incident was returned for investigation.Meter was evaluated and tested with retain strips of lot 052522a, expiration 2023-09-06.Product performed to specification.No failure detected.
 
Event or Problem Description
Around 3 am, patient (b)(6) started to feel sick.She woke out of her sleep not feeling well.She used the relion prime meter to perform a blood test and received a reading of 165, then took another reading right after and received 200.During this time, she was feeling sick and vomiting.She also felt nauseous.Her boyfriend was with her during the time, and he treated her with sugar free gatorade based off the reading of 165 and 200.They did not go to the hospital until around 11 am because she was still feeling sick, nauseous, and throwing up.Her boyfriend drove her to the er around 11 am.After they arrived at the hospital, they checked her blood sugar, and the reading was over 600.She was also dehydrated from vomiting.The er treated her with about two bags of fluid through an iv.She was admitted into the hospital and stayed in intensive care for a day and a half.She was discharged from the hospital yesterday.I verified she's had the meter for about four months.Her glucose typically ranges from 150-260.She takes lantus and humalog fast acting for diabetes.She's a type 1 diabetic.I verified she washes her hands with soap, water and uses alcohol.She allows her hands to completely dry.She uses her fingertip as a testing site.She does not receive oxygen therapy.She changes the lancets each time she tests.Replaced meter, strips and sent return label for products to be returned for investigation.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji-konan-cho
koka shiga, 520-3 306
JA  520-3306
Manufacturer (Section G)
ARKRAY FACTORY, INC.
1480 koji-konan-cho
koka shiga, 520-3 306
JA   520-3306
Manufacturer Contact
tom speikers
5182 w 76th street
minneapolis, MN 55439
9526463168
MDR Report Key15111179
Report Number1832816-2022-00015
Device Sequence Number5174657
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public(01)00605388022929
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number701102
Device Catalogue Number701102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight59 KG